Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 569, NWS Blacksburg, VA

September 25, 2011Surry County, Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 25, 2011, 5:20 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2011, 5:20 PM EDT (21:20 UTC)
Expired
Sep 25, 2011, 6:00 PM EDT
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 5:43 PM EDTHAIL 0.752 Sw Elkin, NCDIME SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS51 KRNK 252120
SVRRNK
NCC171-193-197-252200-
/O.NEW.KRNK.SV.W.0569.110925T2120Z-110925T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 PM EDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
  EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 600 PM EDT.

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUCK SHOALS...OR 8 MILES SOUTHEAST OF RONDA...AND MOVING NORTH AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCK SHOALS...
  SWANCREEK...
  JONESVILLE...
  ELKIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3631 8092 3629 8071 3607 8084 3609 8096
TIME...MOT...LOC 2120Z 196DEG 14KT 3613 8088

$$

16
2 follow-up statements
428 
WWUS51 KRNK 252144
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT SUN SEP 25 2011

NCC171-193-197-252200-
/O.CON.KRNK.SV.W.0569.000000T0000Z-110925T2200Z/
YADKIN NC-SURRY NC-WILKES NC-
544 PM EDT SUN SEP 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN YADKIN...SOUTHWESTERN SURRY AND EASTERN WILKES
COUNTIES...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLEASANT HILL...OR NEAR ELKIN...MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELKIN...
  BENHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3616 8082 3618 8094 3631 8092 3629 8074
TIME...MOT...LOC 2144Z 187DEG 20KT 3627 8087

$$

16
066 
WWUS51 KRNK 252200
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT SUN SEP 25 2011

NCC171-193-197-252209-
/O.EXP.KRNK.SV.W.0569.000000T0000Z-110925T2200Z/
YADKIN NC-SURRY NC-WILKES NC-
600 PM EDT SUN SEP 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YADKIN...
SOUTHWESTERN SURRY AND EASTERN WILKES COUNTIES EXPIRES AT 600 PM
EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3616 8082 3618 8094 3631 8092 3629 8074
TIME...MOT...LOC 2159Z 187DEG 20KT 3635 8086

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:02 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 25, 3:02 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT SUN SEP 25 2011

.SYNOPSIS...
HIGH PRESSURE IN THE WESTERN ATLANTIC WILL NOT ALLOW AN UPPER
LEVEL LOW OVER THE UPPER MISSISSIPPI VALLEY TO MOVE EAST UNTIL
WEDNESDAY. THIS LOW PRESSURE AND A COLD FRONT WILL KEEP RAIN
CHANCES IN THE AREA UNTIL MID WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 300 PM EDT SUNDAY...

THE UPPER LEVEL PATTERN HAS NOT CHANGED MUCH AND MAY NOT CHANGE
THROUGH EARLY THIS WEEK. THE HIGH IN THE WESTERN ATLANTIC AND LOW IN
THE UPPER MISSISSIPPI VALLEY HAVE MOVED VERY LITTLE THE PAST COUPLE
OF DAYS. DESPITE THE UPPER LEVEL PATTERN REMAINING CONSTANT...LOW
LEVEL FEATURES HAVE NOT. THE FRONTAL BOUNDARY IN THE EAST HAS PRETTY
MUCH WASHED OUT WITH THE HEAVIEST RAIN REMAINING ALONG THE SOUTHEAST
COAST. ANOTHER FRONT WILL MOVE FROM THE MID WEST TODAY AND INTO THE
OHIO-TENN VALLEY TOMORROW. THIS FRONT WILL MAKE GOOD PROGRESS TO THE
EAST TONIGHT AS IT IS CLOSE TO THE UPPER LEVEL LOW. AS THIS FRONT
ENTERS THE OHIO VALLEY AND FARTHER AWAY FROM THE PARENT LOW...IT
WILL SLOW DOWN. LATEST MODELS DO NOT BRING FRONTAL SHOWERS INTO THE
WEST UNTIL MONDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD
OF THE FRONT ARE POSSIBLE WITH SATURATED LOW LEVEL AND AFTERNOON
HEATING. CAN NOT RULE OUT AN ISOLATED STRONG STORMS MONDAY AFTERNOON
WITH INCREASE INSTABILITIES AND BUFKIT SHOWING INVERTED-V PROFILE.

THIS AFTERNOONS SCATTERED THUNDERSTORMS WILL REMAIN INTO THIS
EVENING. WITH MODEST CAPE...ONE OR TWO MAY BECOME STRONG TO SEVERE.
WE MAY SEE CONVECTION WANE AROUND MIDNIGHT...BUT THIS ATMOSPHERE HAS
SPAWNED SOME STRONG CELLS DURING THE OVERNIGHT HOURS THE PAST COUPLE
OF NIGHTS. WILL HEDGE ON THE SIDE OF PERSISTENCE AND KEEP SOME LOW
POPS IN OVERNIGHT.

DEW POINTS THIS AFTERNOON WERE HIGHER THAN GUIDANCE FORECASTED. WITH
NO CHANGE IN AIRMASS...HIGH DEW POINTS WILL REMAIN INTO
TONIGHT...THEREFORE WENT ABOVE GUIDANCE ON OVERNIGHT LOWS. WITH A
WARM START AND THE FRONT HANGING BACK UNTIL THE EVENING...CHOOSE THE
WARM GUIDANCE FOR MONDAY AFTERNOON HIGHS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 236 PM EDT SUNDAY...

MODEL TRENDS SUGGEST FRONTAL PASSAGE OCCURRING LATE MON NIGHT...A
LITTLE FASTER THAN PREVIOUS RUNS. WILL SEE RAIN COVERAGE INCREASE
MON EVENING AND WOULD NOT BE SURPRISED TO A SQUALL LINE WITH THIS
STRONGER UPPER LOW PUSHING A FRONT EAST WITH DECENT UPPER JET
DYNAMICS. ATTM...THERMODYNAMICS APPEAR WEAKER BUT CANNOT RULE OUT
STRONG GUSTY WINDS MON EVENING IN THE MTNS.

MAIN FORCING LOOKS TO MOVE FROM WV INTO NRN VA BY 12Z/8AM TUESDAY
WITH DRYING TAKING SHAPE ON THE SW END OF THE CWA TUESDAY AFTN.
REDEVELOPMENT OF STORMS AHEAD OF THE FRONT IN THE PIEDMONT TUESDAY
IS A POSSIBILITY BUT WILL DEPEND ON SKY COVER THAT MORNING. THINK
THE PRECIP COMING IN DURING TUE MORNING MAY IMPEDE A LOT OF TSRA
COVERAGE. FOR MON NIGHT-TUE KEPT TEMPS MILD.

BY TUESDAY NIGHT INTO WED...THE BOWLING BALL UPPER LOW EDGES SLOWLY
EAST INTO SRN MI/NRN OHIO. THE LOW LVL FLOW WILL REMAIN WSW AND WITH
ANOTHER SHORTWAVE PUSHING ACROSS...COULD SEE ANOTHER ROUND OF
SHOWERS. THE BEST FORCING LOOKS TO BE ACROSS THE ERN CWA CLOSER TO
THE FRONT AND ACROSS THE NORTH UNDER THE RRQ OF THE UPPER JET.

STILL SHOULD SEE LOW LVL FLOW VEER A LITTLE TO THE WEST BY WED NIGHT
AS THE UPPER LOW STAYS OVER OHIO. THE COLUMN STARTS TO DRY OUT
ALOFT...WITH LINGER WESTERLY UPSLOPE CLOUDINESS AND ISOLATED SHOWERS.

DEWPOINTS SHOULD DROP OUT BY WEDNESDAY WITH TEMPS COOLING AT NIGHT.
DAYTIME HIGHS SHOULD BE AT OR JUST ABOVE NORMAL GIVEN COLDER AIR
STAYING NORTH ACROSS THE OHIO VALLEY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 1236 PM EDT SUNDAY...

BIG UPPER LOW ACROSS THE OHIO VALLEY MIDWEEK TURNS EAST AND OPENS UP
BY FRIDAY AS STRONGER SHORTWAVE DIVES IN BEHIND IT INTO THE NRN
PLAINS/GREAT LAKES. ONE FRONT WILL BE EAST OF THE AREA WED EVENING
WITH A DECENT SHORT WAVE FOLLOWING BEHIND UNDERNEATH THE UPPER LOW.
WILL SEE A SLIGHT CHANCE OF SHOWERS OVER THE WRN SLOPES INTO
THURSDAY BEFORE THE UPPER LOW PUSHING OUT. MOISTURE IS LIMITED DUE
TO WESTERLY/NW FLOW. SHARPER COLD FRONT WITH COLDER/DRIER AIR WILL
FOLLOW BY FRIDAY...AS UPPER TROUGH AMPLIFIES AGAIN ACROSS THE ERN
U.S. THIS FRONT IS FORECAST BY THE 00Z ECMWF TO PULL IN 8H TEMPS OF
+2C BY SATURDAY. THE DYNAMICS ARE STRONG BUT WITH LIMITED MOISTURE
DO NOT SEE MUCH SHOWER ACTIVITY WITH ITS PASSAGE EXCEPT WRN SLOPES.

TEMPS WILL GO FROM BEING AT OR ABOVE NORMAL MIDWEEK TO COLDER THAN
NORMAL AS WE HEAD INTO THE FIRST OF OCTOBER. ATTM...SFC HIGH MOVING
OVERHEAD BY SAT NIGHT LOWS SHOULD FALL INTO THE 30S IN THE
MTNS...AND COULD SEE OUR FIRST FROST.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 117 PM EDT SUNDAY...

MOSTLY VFR CONDITIONS EXPECTED ACROSS THE AREA THIS AFTERNOON WITH A
FEW MOUNTAIN LOCATIONS STAYING MVFR THROUGH 3-4PM. AFTERNOON HEATING
AND BOUNDARIES FROM THIS MORNING RAIN SHOWERS GENERATING CONVECTION
THIS AFTERNOON AND EVENING. CONFIDENCE NOT HIGH ON TIMING OR
COVERAGE SO WILL ONLY HAVE VICINITY SHOWERS MENTIONED THROUGH EARLY
THIS EVENING. THERE SHOULD BE A LITTLE MORE CLEARING THIS EVENING
THAN THE PAST COUPLE OF EVENING. WITH GROUND AND LOW LEVEL BEING
SATURATED...FOG AND LOW CLOUDS WILL REDUCE VISIBILITIES OVERNIGHT
AND INTO EARLY MONDAY MORNING. WITH A PERSISTANT FORECAST IN
PLAY...WILL HAVE IFR/MVFR CONDITIONS OVERNIGHT WITH TIMING BASED ON A
BLEND OF PAST OBSERVATIONS AND GUIDANCE.

THE UPPER LEVEL LOW OVER THE MISSISSIPPI VALLEY WILL THROW A BAND
OF SHOWERS TOWARD THE REGION LATE MONDAY AFTERNOON. THIS RAIN WILL
MOVE SLOWLY FROM WEST TO EAST MONDAY NIGHT AND TUESDAY. THE AREA
SHOULD SEE IMPROVING CONDITIONS BEGINNING WEDNESDAY AS DRY AIR IS
ENTRAINED INTO THE REGION THROUGH THURSDAY. HOWEVER UNTIL THIS
UPPER LEVEL EXITS THE EAST COAST...EXPECT THE WEATHER PATTERN TO
REMAIN UNCHANGED WITH CHANCES OF SHOWERS EACH PERIOD AND LOW CLOUD
DECK/FOG OVERNIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WP
LONG TERM...WP
AVIATION...RCS
Hazardous weather outlook, Sep 25, 3:09 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT SUN SEP 25 2011

NCZ002>006-019-020-VAZ014-016-017-022>024-032>035-043>047-058-059-
261915-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
309 PM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A THREAT OF STRONG THUNDERSTORMS LATE MONDAY AFTERNOON
INTO MONDAY EVENING. THESE STORMS COULD BRING GUSTY...AND
POTENTIALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ007-009>013-015-018>020-WVZ042>045-261915-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
309 PM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 25, 12:11 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1211 PM EDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      1 WNW BOONE             36.21N 81.68W
09/25/2011                   WATAUGA            NC   PUBLIC

            BOONE CREEK FLOODED SEVERAL BUILDINGS ON THE APPALACHIAN
            STATE CAMPUS.

0720 AM     FLASH FLOOD      6 W BOONE               36.21N 81.77W
09/25/2011                   WATAUGA            NC   PUBLIC

            WATAUGA RIVER FLOODED A BRIDGE ALONG DEWITT BARNETT ROAD
            IN THE VALLE CRUCIS AREA.

&&

WHP
Special weather statement, Sep 25, 3:12 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT SUN SEP 25 2011

VAZ011-018-019-WVZ044-251945-
ALLEGHANY VA-CRAIG VA-GILES VA-MONROE WV-
312 PM EDT SUN SEP 25 2011

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...CRAIG...GILES AND
MONROE COUNTIES...

AT 309 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PAINT
BANK TO 5 MILES NORTH OF MOUNTAIN LAKE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR PAINT BANK AROUND 335 PM...POTTS CREEK
AROUND 340 PM AND ZENITH AROUND 345 PM.

LAT...LON 3752 8016 3738 8061 3759 8057 3772 8010

16
Special weather statement, Sep 25, 3:47 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN SEP 25 2011

VAZ018-019-WVZ044-252015-
ALLEGHANY VA-CRAIG VA-MONROE WV-
347 PM EDT SUN SEP 25 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...CRAIG AND MONROE
COUNTIES...

AT 343 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PAINT BANK...
MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SWEET SPRINGS AROUND 410 PM AND POTTS CREEK
AROUND 415 PM.

LAT...LON 3770 8026 3760 8008 3751 8023 3756 8034

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 9:47 PM EDTSpecial Weather StatementRNKWatauga118 min
Sep 24, 11:44 PM EDTSpecial Weather StatementRNKAshe, Watauga76 min
Sep 25, 1:00 AM EDTSpecial Weather StatementRNKAshe, Watauga60 min
Sep 25, 2:03 AM EDTFlash Flood WarningRNKWatauga5 hr
Sep 25, 2:45 AM EDTSpecial Weather StatementRNKAshe60 min
Sep 25, 2:59 AM EDTFlash Flood WarningRNKAshe4 hr
Sep 25, 3:08 AM EDTSpecial Weather StatementRNKAlleghany, Wilkes52 min
Sep 25, 6:09 PM EDTSpecial Weather StatementRNKSurry36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.